Becker, Carolyn L. and Doyle, John (1999) A necessary and sufficient minimality condition for uncertain systems. IEEE Transactions on Automatic Control, 44 (10). pp. 1802-1813. ISSN 0018-9286. http://resolver.caltech.edu/CaltechAUTHORS:BECieeetac99
See Usage Policy.
Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:BECieeetac99
A necessary and sufficient condition is given for the exact reduction of systems modeled by linear fractional transformations (LFTs) on structured operator sets. This condition is based on the existence of a rank-deficient solution to either of a pair of linear matrix inequalities which generalize Lyapunov equations; the notion of Gramians is thus also generalized to uncertain systems, as well as Kalman-like decomposition structures. A related minimality condition, the converse of the reducibility condition, may then be inferred from these results and the equivalence class of all minimal LFT realizations defined. These results comprise the first stage of a complete generalization of realization theory concepts to uncertain systems. Subsequent results, such as the definition of and rank tests on structured controllability and observability matrices are also given. The minimality results described are applicable to multidimensional system realizations as well as to uncertain systems; connections to formal powers series representations also exist.
|Additional Information:||© Copyright 1999 IEEE. Reprinted with permission. Manuscript received May 9, 1997; revised April 10, 1998. Recommended by Associate Editor, J. Chen.|
|Subject Keywords:||Minimality, model reduction, uncertain systems|
|Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||Archive Administrator|
|Deposited On:||21 Feb 2006|
|Last Modified:||26 Dec 2012 08:46|
Repository Staff Only: item control page